Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 19, 2007, 3:33 PM EDT for Muskingum County, Ohio. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2007, 3:33 PM EDT (19:33 UTC)
- Expired
- Jun 19, 2007, 4:45 PM EDT
- In force
- 72 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:25 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 19, 3:25 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 325 PM EDT TUE JUN 19 2007 .SYNOPSIS... COLD FRONT NOW CROSSING THE GREAT LAKES WILL CAUSE NUMEROUS THUNDERSTORMS INTO EARLY TONIGHT. SOME MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL. NORTHWEST WINDS BEHIND THE COLD FRONT WILL CAUSE TEMPERATURES TO BE CLOSE TO SEASONAL LEVELS INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCHES 418 AND 420 FOR ALL OF THE UPPER OHIO VALLEY (WFO PITTSBURGH COUNTY WARNING AREA (PBZ CWA)) THROUGH EARLY TONIGHT. RADAR DATA SHOWS BANDS OF THUNDERSTORMS TO BE MOVING THROUGH THE UPPER OHIO VALLEY INTO EARLY TONIGHT. MAIN THREAT STILL APPEARS TO BE DAMAGING WIND. LARGE HAIL WILL BE THE SECOND THREAT. AFTER COLD FRONTAL PASSAGE, THERE CAN BE SCATTERED SHOWERS LATE TONIGHT WITH FOG PATCHES DEVELOPING OVER THE RECENTLY WETTED GROUNDS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AFTER COOL FRONTAL PASSAGE TONIGHT, PRECIPITATION POTENTIAL WILL BE RAPIDLY DECREASING. WITH SURFACE DEW POINTS ALSO DECREASING, FOG FORMATION WILL BE LIMITED, DESPITE WETTED GROUNDS FROM THUNDERSTORM RAINS INTO EARLY TONIGHT. WITH UPPER JETSTREAM FLOW BECOMING NORTHWEST, EXPECTING DRYING CONDITIONS AND NEAR NORMAL TEMPERATURES AS INDICATED BY NAM AND GFS MOS VALUES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FOR THE WEEKEND AND EARLY NEXT WEEK...UPPER LEVEL RIDGING ACROSS MID-AMERICA, WILL MAINTAIN NORTHWEST FLOW ACROSS THE UPPER OHIO VALLEY. THIS WILL MAINTAIN GENERALLY DRY CONDITIONS WITH NEAR NORMAL TEMPERATURES, AS INDICATED HPC AND GFS MOS VALUES. HAVE INCLUDED A CHANCE OF THUNDERSTORMS SATURDAY, AS SUPPORTED BY SEVERAL GFS ENSEMBLE MEMBER MODEL RUNS, SUGGESTING A PERIOD OF ORGANIZED LIFT WITH AN UPPER-LEVEL SHORT-WAVE PASSAGE SATURDAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... EXPECT MOST DEVIATION IN FLIGHT CONDITIONS TO IFR TO BE WITH THUNDERSTORMS INTO EARLY TONIGHT. WINDS CAN ALSO GUST ABOVE 25 KTS AS VERTICAL MIXING INCREASES IN VICINITY OF THUNDERSTORMS. OF COURSE, ALONG THE LEADING EDGE OF THUNDERSTORMS, WIND GUSTS HAVE THE POTENTIAL TO EXCEED 50 KTS. HAIL ALSO POSSIBLE. AFTER THE FRONT MOVES THROUGH THIS EVENING, FLIGHT CONDITIONS WILL MAINLY VFR INTO THE WEEKEND. ALBEIT, FOG FORMATION COULD LEAD TO ISOLATED IFR PATCHES EARLY WEDNESDAY. PASSING THUNDERSTORMS LATE THURSDAY AND LATE SATURDAY COULD RESULT IN SHORT-LIVED IFR/MVFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 19, 3:04 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 304 PM EDT TUE JUN 19 2007 OHZ039>041-048>050-057-058-PAZ007>009-013>016-020-022-WVZ001-201915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-HANCOCK- 304 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-OHZ059-068-069-PAZ021-023-029>032-WVZ002>004-012-021>023-041- 201915- GARRETT-BELMONT-NOBLE-MONROE-ALLEGHENY-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 304 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 1:49 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 149 PM EDT TUE JUN 19 2007 OHZ039>041-049-050-059-PAZ007-008-013>016-020>023-029-030-WVZ001>004- 191845- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MERCER PA-OHIO WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND PA- 149 PM EDT TUE JUN 19 2007 ...THUNDERSTORMS... THUNDERSTORMS WILL BE MOVING ACROSS THE REGION THIS AFTERNOON. THE MOST ACTIVE STORMS EARLY THIS AFTERNOON WERE IN MERCER COUNTY PENNSYLVANIA AND COLUMBIANA AND JEFFERSON COUNTIES IN OHIO. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST ABOUT 25 MPH. BE ALERT FOR BRIEF HEAVY RAIN, SMALL HAIL, DANGEROUS LIGHTNING AND GUSTY WINDS. ALSO, WARNINGS COULD BE ISSUED IF THESE STORMS INTENSIFY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FOR PARTS OF THE REGION. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 19, 3:24 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG STONEBORO 41.34N 80.11W
06/19/2007 MERCER PA PUBLIC
LARGE TREE BRANCHS BROKEN.
0310 PM TSTM WND DMG HERMITAGE 41.23N 80.44W
06/19/2007 MERCER PA LAW ENFORCEMENT
TREES DOWN.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:52 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 53 min |
| Jun 19, 4:36 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 54 min |
| Jun 19, 5:05 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 55 min |
| Jun 19, 5:15 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 60 min |
| Jun 19, 5:27 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 63 min |
| Jun 19, 5:35 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 51 min |
| Jun 19, 6:03 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 57 min |
| Jun 19, 6:34 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 56 min |
| Jun 19, 6:52 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 53 min |
| Jun 19, 6:55 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 38 min |
| Jun 19, 6:59 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 33 min |
| Jun 19, 7:03 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 57 min |
| Jun 19, 7:21 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 54 min |
| Jun 19, 4:00 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 60 min |
| Jun 19, 5:10 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 65 min |
| Jun 19, 5:53 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 34 min |
| Jun 19, 6:07 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.